Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 29, 2003, 3:32 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2003, 3:32 PM MDT (21:32 UTC)
- Expired
- May 29, 2003, 4:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Fremont County, ID, Jefferson County, ID, Madison County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3492 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 292132 SVRPIH IDC043-051-065-292200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 331 PM MDT THU MAY 29 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FREMONT COUNTY IN IDAHO NORTHWESTERN MADISON COUNTY IN IDAHO EAST CENTRAL JEFFERSON COUNTY IN IDAHO * UNTIL 400 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PLANO...OR ABOUT 10 MILES NORTHWEST OF LORENZO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLANO AT 350 PM MDT EGIN AT 355 PM MDT PARKER...9 MILES WEST OF ST. ANTHONY AT 400 PM MDT REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4384 11218 4375 11206 4396 11159 4411 11182 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:30 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 29, 2:30 PM MDT, 1 hour 2 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT THU MAY 29 2003 LATEST H2O SATIMG SHOWING H5 HIGH OVER 4-CORNERS REGION WITH PAC LOW BEGINNING TO LIFT NE INTO THE NRN CALIFORNIA COASTAL WATERS. DIFFICULT TO PICK OUT VORT FEATURES ROTATING ABOUT HIGH CIRCULATION BUT MODELS CONSISTENT WITH THE IDEA OF ROTATING SIGNIFICANT FEATURE NORTH INTO SRN IDAHO THIS EVENING/TONIGHT SPARKING THUNDERSTORM ACTIVITY IN UNSTABLE ATMOSPHERE (0 TO -2 LI/S AND UP TO 1000 CAPE). BEST POTENTIAL FOR WIDESPREAD THUNDERSTORM ACTIVITY STILL EXPECTED FRIDAY AS PAC TROUGH SWEEPS INLAND ACROSS SE OREGON FRIDAY AFTERNOON AND CNTRL IDAHO FRIDAY NIGHT. WAVE PASSES EAST INTO MONTANA BY SATURDAY AFTERNOON WITH LINGERING POTENTIAL FOR CONVECTION MAINLY OVER THE CNTRL MOUNTAIN ZONES. REMAINDER OF FORECAST SOMEWHAT UNEVENTFUL AS S/WV ACTIVITY PASSES EAST ALONG THE CANADIAN BORDER SUNDAY/MONDAY FOR BREEZY AFTERNOON WINDS IN THE SNAKE PLAINS. ERN PAC TROUGH AND DOWNSTREAM RIDGE AMPLIFY WEDNESDAY FOR DRY CONDITIONS THROUGH THE REMAINDER OF THE WORK WEEK. HUSTON KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, May 29, 5:00 AM MDT, 10 hours 32 minutes before
IDZ017>023-031-032-300000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT THU MAY 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:28 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 17 min |
| May 29, 4:37 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.